Alert archive / Ohio / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 6, NWS Pittsburgh, PA

March 7, 20265 counties in Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 7, 2026, 2:28 PM EST for 5 counties in Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2026, 2:28 PM EST (19:28 UTC)
Expired
Mar 7, 2026, 3:15 PM EST
In force
47 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Muskingum County, OH, Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 121 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 1:23 PM ESTTornado WatchSPC5 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 12:35 PM EST, 1 hour 53 minutes earlier. Its key messages:

  • 1) Severe thunderstorms possible this afternoon and evening. 2) Rain/storm chances return the middle of next week, with some indications of another round of severe weather.
Area forecast discussion, Mar 7, 12:35 PM EST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1235 PM EST Sat Mar 7 2026

.WHAT HAS CHANGED...
Little change to the overall thinking, although storm timing has
once again sped up from previous forecasts. Severe weather
remains possible area-wide, but tornadic potential seems
slightly higher north of Pittsburgh.

&&

.KEY MESSAGES...
1) Severe thunderstorms possible this afternoon and evening.

2) Rain/storm chances return the middle of next week, with some
indications of another round of severe weather.

&&

.DISCUSSION...
KEY MESSAGE 1...

A positive-tilt trough is still projected to impinge on the
Great Lakes later today. After earlier warm-advection showers
and storms exited our region, two further rounds of rain are
pictured: the first, more significant round associated with a
prefrontal trough this afternoon/early evening (generally
between 1 PM and 7 PM), and the second with the actual cold
front crossing around/after midnight.

The environment ahead of the first round, which is currently
crossing central Ohio, continues to set up well for severe
weather. Thanks to plenty of sun, temperatures in the 70s and
dewpoints in the upper 50s are already prevalent across much of
the CWA. The lower levels are already well-mixed, as shown by
numerous 30 to 40 MPH wind gusts. The PBZ morning sounding did
show a deep CAPE profile. It was relatively skinny aloft at the
time, but with decent lapse rates and dry air aloft/potential
for moistening, it may improve over the next few hours, as the
HREF suggests mean surface-based CAPE of 800-1000 J/kg.
0-6km/effective shear values should generally range from 35-50
knots during the event, with the higher levels to the north of
Pittsburgh. Deep-layer flow remains fairly unidirectional
overall out of the southwest and parallel to the front, so a
largely linear convective mode is still pictured as the event
evolves, with damaging straight-line winds remaining the primary
threat.

Despite this, any discrete cells that can form ahead of the
main line will have potential to rotate given the shear. Any
such cells that take more of an easterly path, as opposed to the
mean northeastward storm motion, will need to be watched for
more efficient streamwise vorticity ingestion and thus tornadic
potential. This seems a bit more likely north of Pittsburgh
where shear is stronger. Mesovortex development in the main
convective line cannot be ruled out as well due to shear
magnitude, although any such elements will also need to take
more of an eastward path to become more line- normal. Hail
remains a possibility as well, although we will need better CAPE
in the -10C to -30C layer to truly realize that threat.

Rainfall amounts are likely largely between 0.40-0.75 inches
across the area, with the highest totals in more focused swaths
along thunderstorm tracks. With largely dry weather yesterday,
some draining and receding of water from the previous days
should help to mitigate further flood issues today. The rather
quick forward speed of these storms promotes heavy but brief
downpours for any one location as the line crosses.

After this convection exits early this evening, another line of
showers is likely to accompany the cold front. Instability by
this point should be much more shallow. Shear will still be
present but still boundary-parallel, keeping the mode linear.
Another round of gusty but non-severe showers can be expected.
These showers should depart by early to mid-morning Sunday.
Behind the front, dry weather and cooler, but still above-normal
temperatures are expected through Monday night.

KEY MESSAGE 2...

After the run of dry weather early in the week, our next rain
chance will come by Wednesday. There are still ensemble
indications that northern stream and southern stream shortwaves
may phase as they cross the Plains, crossing the Mississippi
Valley around Wednesday night.

While there is broad agreement among the models on this, details
on strength/timing remain murky given the complex wave
interactions involved. Still, another setup of moist
southwesterly flow should promote rain and potential
thunderstorms during the midweek period. This pattern does have
the potential to create severe weather, and both extended
machine-learning guidance, as well as SPC are already
highlighting Wednesday for this potential. This will of course
be closely monitored over the coming days.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
The TAF period opens with area wide VFR ahead of an impending
line of thunderstorms. Gusty southwesterly winds have been noted
even well ahead of this line with several ports already gusting
between 25-35 kts. These winds will continue in the background
on either side of the line of thunderstorms.

Timing has remained rather consistent in that the line is
approaching eastern OH here at 18z, western PA closer to 20z and
the ridges closer to 22z. The most likely hour for storms has
been TEMPOed at each port and amendments will follow to flex
timing and wind speeds as needed. Damaging wind gusts will be
the primary threat from these storms, with small hail and a
tornado or two possible as well.

A brief lull is noted behind the initial line of storms, with
lighter showers and the possibly a couple of dry hours before a
secondary line of showers along the cold front sweeps through.
Another round of gusts between 20-25 kts can accompany this
second line. MVFR cigs are then expected to come in and lower as
rain clears the area overnight and wind veers westerly.

Outlook... VFR and quieter weather is expected Sunday and
Monday with building high pressure. Restrictions with rain
likely return Tuesday into Wednesday.

&&

.CLIMATE...
As of this writing, record high temperatures have already been
set for today at Wheeling and Dubois, and tied at Pitt
International. Record Event Reports will be sent later today
once values are finalized.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

DISCUSSION...CL
AVIATION...Rackley/AK
Hazardous weather outlook, Mar 7, 1:28 PM EST, 1 hour before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
128 PM EST Sat Mar 7 2026

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>078-WVZ001>004-012-021-509>512-081830-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-
128 PM EST Sat Mar 7 2026

...TORNADO WATCH 25 IN EFFECT UNTIL 8 PM EST THIS EVENING...

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

WVZ513-514-081830-
Western Tucker-Eastern Tucker-
128 PM EST Sat Mar 7 2026

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...This afternoon and tonight.

Rain and thunderstorms are expected along and ahead of a cold front
crossing the region this afternoon and evening. Damaging wind will be
the main threat, with hail and several tornadoes possible as well.
SPC has maintained a Slight Risk, or a 2 out of 5, for severe
thunderstorms, and WPC has maintained a Marginal Risk for flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CL

In the hours before

Local storm report, Mar 7, 2:17 PM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
217 PM EST Sat Mar 7 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     Tstm Wnd Dmg     1 SSE Carrollton        40.57N 81.09W
03/07/2026                   Carroll            OH   Law Enforcement

            A number of trees and power lines down
            across the city of Carrollton.

&&

SKH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 2:33 PM ESTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence42 min
Mar 7, 2:58 PM ESTSevere Thunderstorm WarningPBZForest, Mercer, Venango47 min
Mar 7, 3:02 PM ESTSevere Thunderstorm WarningPBZArmstrong, Butler, Clarion43 min
Mar 7, 3:17 PM ESTSevere Thunderstorm WarningPBZWashington43 min
Mar 7, 3:24 PM ESTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence51 min
Mar 7, 3:37 PM ESTSevere Thunderstorm WarningPBZForest17 min
Mar 7, 3:40 PM ESTSevere Thunderstorm WarningPBZClarion, Jefferson50 min
Mar 7, 3:53 PM ESTSevere Thunderstorm WarningPBZAllegheny, Washington, Westmoreland52 min
Mar 7, 4:03 PM ESTSevere Thunderstorm WarningPBZButler, Lawrence27 min
Mar 7, 4:13 PM ESTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Butler, Washington, Westmoreland47 min
Mar 7, 4:33 PM ESTSevere Thunderstorm Warning Considerable damage threatPBZArmstrong, Indiana, Westmoreland27 min
Mar 7, 4:41 PM ESTSevere Thunderstorm WarningPBZClarion, Forest, Jefferson28 min
Mar 7, 4:45 PM ESTSevere Thunderstorm WarningPBZAllegheny, Indiana, Washington, Westmoreland45 min
Mar 7, 5:02 PM ESTSevere Thunderstorm WarningPBZIndiana28 min
Mar 7, 5:03 PM ESTSevere Thunderstorm WarningPBZIndiana, Jefferson27 min
Mar 7, 5:23 PM ESTSevere Thunderstorm WarningPBZIndiana, Westmoreland22 min
Mar 7, 1:40 PM ESTSevere Thunderstorm WarningPBZCoshocton, Muskingum50 min
Mar 7, 1:47 PM ESTSevere Thunderstorm WarningPBZCarroll, Columbiana, Jefferson43 min
Mar 7, 2:07 PM ESTSevere Thunderstorm WarningPBZMuskingum23 min
Mar 7, 2:14 PM ESTSevere Thunderstorm WarningPBZCoshocton, Tuscarawas31 min
Mar 7, 2:32 PM ESTSevere Thunderstorm WarningPBZBelmont, Guernsey, Noble43 min
Mar 7, 2:40 PM ESTSevere Thunderstorm WarningPBZGuernsey, Muskingum, Noble35 min
Mar 7, 2:54 PM ESTSevere Thunderstorm WarningPBZCarroll, Columbiana, Harrison, Jefferson, Tuscarawas36 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.